MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number 3040
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 11oct2022.It was reported that the device could not inflate.An encore 26 inflation device was selected for use.During preparation, when connecting the device to the balloon, an inflation issue was noted.There was a leak observed in the hub luer area.The device was replaced with another of same device.No complications were reported.However, device analysis revealed that the needle failed to zero between 0 atm and 26 atm.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The gauge needle was at 0 atm when received.The device does not have visual defects.The luer connector was inspected and no damages were noted.No damages were noted in the returned device.Functional test was performed.A functional test of the complaint device was carried out using a bsc stopcock.The purpose is to ensure that the unit meets the required specification.The pressure damping test is to ensure the unit falls from 13 atm to 0 atm within 1 second.The unit passed the test.The vacuum test was performed.The unit was primed with 5 ml of water before withdrawing the plunger to create a vacuum.There was no bubble leakage.The side load test involved applying a load of 3.5 +/- 0.1 kg to the proximal end of the handle.The unit pass if the unit maintains a vacuum in this position.The unit passes the test.The gauge accuracy test at 13 atm, 26 atm & 0 atm to assess the accuracy of the gauge under pressurization.Results passed the test.The device locking mechanism test was performed.This is where the plunger handle is rotated to achieve 26 atm and this test is repeated 20 times consecutively.However, in the cycle number 4 the device was not return to zero, the needle failed to zero between 0 atm and 26 atm.

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15660578
Report Number2124215-2022-41750
Device Sequence Number17571885
Product Code MAV
UDI-Device Identifier08714729177029
UDI-Public08714729177029
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Model Number3040
Device Catalogue Number3040
Device Lot Number0029620746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown